MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF2828C100TU
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant thoracic stent graft system was implanted for the endovascular treatment of a coarctic thoracic aorta.During the index procedure, it was reported that after implanting the device successfully, upon removal of the delivery system it appeared that the sheath covering was not completely closed leaving the inner core/tip exposed.The delivery device did not close properly even though handle and back end handle were in closed position.The physician had to carefully remove the delivery system from the access cutdown right femoral artery.It was reported that no injury occurred to the patient as a result of this event.The physician stated that the device was defective as it would not completely close as anticipated.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Film review summary: the cause of the delivery system removal difficulties and inability to completely reclose the tip could not be determined from the limited films provided.Review of a limited pre-implant film report revealed that the patient had a tortuous turn within the coarctation which was located ~2cm caudal to the lsa; the thoracic narrowed in diameter from 26 ¿ 23 ¿ 8.6 ¿ 32mm across the coarctation.The anatomy below the descending thoracic was not seen in the images provided and the access vessels could not be assessed.A single still angiogram during implant revealed that a valiant stent graft had been implanted in the patient.Images during deployment and delivery system recapture and removal from the patient were not returned, and the reported event could not be assessed.No issues were seen with the device which had been implanted from just distal to the lsa and into the descending thoracic.It is unclear if passing the device across the tortuous and narrowed coarctation, either during stent graft positioning or removal, may have caused an issue with the delivery system which contributed to the reported removal difficulties.An unknown delivery system issue cannot be ruled out.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7298728
Report Number2953200-2018-00284
Device Sequence Number1994671
Product Code MIH
UDI-Device Identifier00643169347090
UDI-Public00643169347090
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/13/2019
Device Model NumberVAMF2828C100TU
Device Catalogue NumberVAMF2828C100TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2018
Initial Date Received by Manufacturer 02/02/2018
Supplement Date Received by Manufacturer03/06/2018
Initial Report FDA Received Date02/27/2018
Supplement Report FDA Received Date03/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR